Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Developed severe fatigue, joint and throat pain, tongue swelling, vaginal sores on taking Doxycycline. Allergic reaction?

I took Doxycycline 100mg twice a day for a week and a half for acne . I developed severe fatigue , pain in joints, pain in throat, swelling of my tongue and sores around body including vagina. I stopped taking the medication on 11/16/12, but i still am feeling fatigue and the sores are still there, but they are healing. I went to the urgent care, they sent me to the er, er said there is nothing to be done, contact pcp, but my pcp does not have an opening for 3 and a half months. Did I have an allergic reaction to the doxycycline? I still feel very tired, what should I do?
Asked On : Fri, 30 Nov 2012
Answers:  1 Views:  90
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Emergency Medicine Specialist 's  Response
Hello and welcome to Healthcare Magic.

From the nature and sudden onset of your symptoms after taking Doxycycline, it is possible that they could be indicative of an allergic reaction. Since you have stopped the medication and your symptoms are subsiding, you don't have to worry much. It may sometimes take a few days for your symptoms like tiredness and fatigue to completely settle down. I would advise you to take plenty of fluids and eat a healthy, nutritious diet. If your symptoms remain persistent or worsen, then I would advise you to see a doctor for further evaluation, since certain conditions like anaemia or vitamin deficiencies can cause persistent fatigue.

Best wishes,
Dr. Sheeba Stephen
Answered: Thu, 6 Dec 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor